Thursday, September 29, 2022
HomeMust ReadIs Sudafed Good For Allergies

Is Sudafed Good For Allergies

How Should I Take Sudafed Pe Sinus & Allergy

Sinus Congestion or Allergies?

Use exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended. Cold medicine is usually taken only for a short time until your symptoms clear up.

Do not give this medication to a child younger than 4 years old. Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

You should not use antihistamine medication to make a child sleepy.

Do not crush, chew, break, or open an extended-release tablet or capsule. Swallow it whole. Breaking or opening the pill may cause too much of the drug to be released at one time.

The chewable tablet must be chewed before swallowing.

Measure liquid medicine with a special dose-measuring spoon or medicine cup, not with a regular table spoon. If you do not have a dose-measuring device, ask your pharmacist for one.

Call your doctor if your symptoms do not improve after 7 days of treatment, or if you have a fever with a headache, cough, or skin rash.

This medication can cause unusual results with allergy skin tests. Tell any doctor who treats you that you are taking an antihistamine.

If you need surgery, tell the surgeon ahead of time if you have taken a cold medicine within the past few days.

Store at room temperature away from moisture and heat.

Why Is This Medication Prescribed

Pseudoephedrine is used to relieve nasal congestion caused by colds, allergies, and hay fever. It is also used to temporarily relieve sinus congestion and pressure. Pseudoephedrine will relieve symptoms but will not treat the cause of the symptoms or speed recovery. Pseudoephedrine is in a class of medications called nasal decongestants. It works by causing narrowing of the blood vessels in the nasal passages.

If You Forget To Take It

If it is almost time for your next dose, skip the dose you missed and take your next dose when you are meant to.

Otherwise, you may take a dose as soon as you remember if you think you need it.

Do not take a double dose to make up for the dose that you missed. This may increase the chance of you getting an unwanted side effect.

If you are notsure what to do, ask your pharmacist or doctor.

Read Also: Zyrtec Dissolve

What Other Information Should I Know

If you are taking the 24-hour extended-release tablets, you may notice something that looks like a tablet in your stool. This is just the empty tablet shell, and this does not mean that you did not get your complete dose of medication.

Ask your pharmacist any questions you have about pseudoephedrine.

It is important for you to keep a written list of all of the prescription and nonprescription medicines you are taking, as well as any products such as vitamins, minerals, or other dietary supplements. You should bring this list with you each time you visit a doctor or if you are admitted to a hospital. It is also important information to carry with you in case of emergencies.

Sudafed Pe Sinus + Allergy & Pain Relief

Sudafed PE Sinus Congestion Maximum Strength Non
  • Get relief from allergy symptomsincluding nasal congestion and sinus pressure.

  • Available in packs of 24 & 48
  • Relieves: Blocked and runny noses
  • Relieves: Sinus pain
  • Relieves: Allergy and hayfever symptoms
  • Who can use this product

    Adults and children 12 years and over:2 tablets every 4 – 6 hours when necessary.Maximum 8 tablets in 24 hours.

    When to stop

    Adults: After a few daysChildren: after 48 hours, except on a medical advice.

    WHICH SINUSES ARE CAUSING YOUR SINUS PAIN?

    Frontalin your forehead, vary greatly in size

    Ethmoidbehind your nose and between your eyes, about the size of a matchbox

    Maxillarybehind your cheekbones, between the bottom of your eyes, and the top of your upper jaw, about the size of a large walnut

    Sphenoid

  • Safety
  • Phenylephrine Hydrochloride 5mg per tabletParacetamol 500mg per tabletChlorpheniramine Maleate 2mg per tablet

    How It Works

    Phenylephrine Hydrochloride is a decongestant that reduces the swelling and secretions in the nasal passages and sinuses allowing the passages behind the nose and above the eyes to clear.Paracetamol is an analgesic that relieves sinus and headache pain.Chlorpheniramine is an antihistamine that relieves allergy and hay fever symptoms.

  • You May Like: Itching Medicine Over The Counter

    Take Our Substance Abuse Self

    Take our free, 5-minute substance abuse self-assessment below if you think you or someone you love might be struggling with substance abuse. The evaluation consists of 11 yes or no questions that are intended to be used as an informational tool to assess the severity and probability of a substance use disorder. The test is free, confidential, and no personal information is needed to receive the result.

    What Should I Avoid While Taking Cetirizine And Pseudoephedrine

    This medication may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert.

    Avoid drinking alcohol. It can increase some of the side effects of cetirizine.

    Ask a doctor or pharmacist before using any other cold or allergy medicine. Antihistamines and decongestants are contained in many combination medicines. Taking certain products together can cause you to get too much of a certain drug. Check the label to see if a medicine contains an antihistamine or decongestant.

    You May Like: Can Allergies Make You Feel Flushed

    Tips For Sinus And Allergy Relief

    When allergy symptoms lead to sinus pressure and pain, you can take the steps below to avoid common allergens. If symptoms become severe, contact your doctor for allergy treatment.

    Track Pollen

    Weather services and the local news often have pollen forecasts. When you know allergens in the air will be high, stay inside or limit your exposure to the outdoors during certain seasonal periods of the year. The best time to go outside is after it has rained.

    Wash Allergens Away

    When you come inside, change clothes and consider taking a shower to remove allergens from your hair and skin. If not immediately, do this before sleeping so that you do not transfer allergens to your bed.

    Filter Your Air

    Air conditioners, especially when set to recycle internal air, can help limit outdoor allergens. You can also try a portable HEPA filter at home or work to reduce allergens in the air around you. Remember that open windows can let allergens in.

    Chill Out & Relax

    Try cooling your face to ease sinus pressure and pain by using an ice mask, bag of ice or cold compress on your eyes, nose and forehead. Relieving stress by gently massaging your neck and shoulders can help you relax and prevent sinus symptoms from feeling worse.

    Try SUDAFED® for Symptom Relief

    Related Articles

    Before Taking This Medicine

    Can you take loratadine with Sudafed

    You should not use this medicine if you are allergic to chlorpheniramine or phenylephrine.

    Do not use this medicine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, tranylcypromine, and others.

    Ask a doctor or pharmacist if it is safe for you to take this medicine if you have:

    It is not known whether Sudafed PE Sinus & Allergy will harm an unborn baby. Do not use this medicine without your doctor’s advice if you are pregnant.

    It is not known whether chlorpheniramine and phenylephrine passes into breast milk or if it could harm a nursing baby. Antihistamines and may also slow breast milk production. Do not use this medicine without your doctor’s advice if you are breast-feeding a baby.

    Older adults may be more likely to have side effects from this medicine.

    Artificially sweetened liquid cold medicine may contain phenylalanine. If you have phenylketonuria , check the medication label to see if the product contains phenylalanine.

    Recommended Reading: Rubber Accelerators Allergy

    What Should I Avoid

    Avoid taking Sudafed if you also take diet pills, caffeine pills, or other stimulants . Taking a stimulant together with a decongestant can increase your risk of unpleasant side effects.

    Ask a doctor or pharmacist before using any other cough or cold medicine. Sudafed or other decongestants are contained in many combination medicines. Taking certain products together can cause you to get too much of a certain drug. Check the label to see if a medicine contains Sudafed or a decongestant.

    Rated For Attention Deficit Hyperactivity Disorder/attention Deficit Disorder Combined Report

    I’ve been taking two tablets of sudafed every morning for the last 20 years. I can’t function/focus without it. Initially it was to relieve sinus headaches, but I found it also cleared my fuzzy head. I worried about being “hooked” on it and tried several times to quit, but my head goes fuzzy. I don’t know that I have ADHD, or ADD but I seem to have a lot of symptoms, and a shrink told me i was likely self medicating for ADD with the sudafed . I’d like to hear from more people who take this drug on a regular basis and why.

    Don’t Miss: Robitussin Allergy-cough Syrup

    Reduce Your Exposure To Allergy Triggers

    To reduce your exposure to the things that trigger your allergy signs and symptoms :

    • Stay indoors on dry, windy days. The best time to go outside is after a good rain, which helps clear pollen from the air.
    • Avoid lawn mowing, weed pulling and other gardening chores that stir up allergens.
    • Remove clothes you’ve worn outside and shower to rinse pollen from your skin and hair.
    • Don’t hang laundry outside pollen can stick to sheets and towels.
    • Wear a face mask if you do outside chores.

    Best For Keeping Sinus Problems: Good Sense Sudafed Non Drowsy Decongestant

    Sudafed PE Sinus Congestion Day + Night Tablets

    If you often find yourself confused about the appropriate and satisfactory decongestant, good sense sudafed non drowsy decongestant should be your first option for buying. The good sense sudafed non drowsy decongestant is inexpensive, is great with a low price and it is open. You may be able to pass on a cold or flu to someone else before you know you are sick, as well as while you are sick. This product provides maximum strength, non drowsy relief for nasal and sinus congestion and sinus pressure due to the common cold, hay fever or other upper respiratory allergies.

    The decongestant is perfect for sinus infection and it is best for sinus infections. Most importantly, the good sense sudafednon drowsydecongestant comes with an expiration date, is right and it is affordable.

    Almost all customers agree that the decongestant does not, as the drug contains only chemicals with no other additives. Also, they also found that the decongestant is more effective, This works as well as any of the much more expensive name brands. In addition, a few say that this medication has been sold as a substitute for pseudoephedrine hydrochloride for about ten years because it is used to make methamphetamine.

    Top Customer Quotes:

    Also Check: Cetirizine Hydrochloride Zyrtec

    How To Cope With Side Effects

    What to do about:

    • feeling or being sick â try taking pseudoephedrine with or after a meal or snack. It may also help if you do not eat rich or spicy food. If you have been sick, drink plenty of water by having frequent sips to avoid dehydration. Signs of dehydration include peeing less than usual or having strong-smelling pee.
    • headaches â make sure you rest and drink plenty of fluids. Do not drink too much alcohol. Ask a pharmacist to recommend a painkiller. If your headache does not go away, stop taking pseudoephedrine or see your doctor. It may be because pseudoephedrine can increase your blood pressure.
    • dry mouth â chew sugar-free gum or suck sugar-free sweets.
    • feeling restless, nervous or shaky â stop taking pseudoephedrine and talk to a doctor if symptoms do not go away. Ask a pharmacist about trying a different medicine.
    • difficulty sleeping â try not to have a big meal in the evening and avoid drinking alcohol, tea or coffee. Try not to watch television or use your mobile phone before going to bed. Try to relax for an hour before bedtime.

    Sudafed Pe Sinus & Allergy Side Effects

    Get emergency medical help if you have signs of an allergic reaction:hives difficulty breathing swelling of your face, lips, tongue, or throat.

    Stop using Sudafed PE Sinus & Allergy and call your doctor at once if you have:

    • chest pain, rapid pulse, fast or uneven heart rate

    • confusion, hallucinations, severe nervousness

    • easy bruising or bleeding, unusual weakness or

    • dangerously high blood pressure .

    Common side effects may include:

    • dizziness, drowsiness, blurred vision

    • nausea, stomach pain, constipation, loss of appetite

    • problems with memory or concentration or

    • feeling restless or excited .

    This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1 800 FDA 1088.

    Read Also: Is Cetirizine Non Drowsy

    What Is Sudafed Pe Sinus & Allergy

    Chlorpheniramine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.

    Phenylephrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion .

    Sudafed PE Sinus & Allergy is a combination medicine used to treat symptoms of the common cold or seasonal allergies, including sneezing, runny or stuffy nose, and itchy, watery eyes.

    Sudafed PE Sinus & Allergy may also be used for purposes not listed in this medication guide.

    What Should I Watch For While Using This Medicine

    Allergy | What Are Decongestants? | StreamingWell.com

    Tell your doctor or healthcare professional if your symptoms do not start to get better or if they get worse.You may get drowsy or dizzy. Do not drive, use machinery, or do anything that needs mental alertness until you know how this medicine affects you. Do not stand or sit up quickly, especially if you are an older patient. This reduces the risk of dizzy or fainting spells. Alcohol may interfere with the effect of this medicine. Avoid alcoholic drinks.

    Read Also: Claritin D Vs Zyrtec

    Was This Article Helpful

    Dr. Brian Staiger is a licensed pharmacist in New York State and the founder of the Q+A website PharmacistAnswers.com. He graduated from the University At Buffalo with a Doctor of Pharmacy degree in 2010.He has been featured in numerous publications including the Huffington Post as well as a variety of health and pharmacy-related blogs.Please feel free to reach out to him directly if you have any inquiries or want to connect! He’s answered thousands of medication and pharmacy-related questions and he’s ready to answer yours!

    Rated For Attention Deficit Hyperactivity Disorder/attention Deficit Disorder Predominant Inattentive Type Report

    seems good on occasion I took 30mg every six hours or so. Most recently took the stuff while on a 3 day “holiday” from Adderall, as I think I build up a tolerance. Seemed to help with focus and motivation, but doesn’t help with diplomacy, which is where I seem to get help from Adderall. Or, at least, I’m a bit cranky when OFF Adderall. Years ago, I took some when finishing my thesis. I actually added something new to it that night, and it actually turned out well! Plus I could stay up as long as I wanted to. It doesn’t work quite that way now, but I think it was useful in covering the gap in my other med. Years ago, I tried taking this stuff very early in the morning on days when I’d be scuba diving, but it would wake me up within 45 minutes, and it would aggravate my motion sickness if I was on a boat. It can be frustrating to find this stuff. These days there is some kind of scare that it will be used to manufacture meth or something. I had to ask for it at the counter. Meanwhile, there are about a gazillion formulations, also called Sudafed, in which it is mixed with other drugs. So you have to watch out and read the fine print. My pharmacist tells me he thinks it won’t be on the market much longer and will be replaced with something else that works the same, but I didn’t ask him if that other stuff will work on ADD.

    Don’t Miss: Zyrtec For Skin Allergies

    Best For Adult: Allegra Allergy Medicine With Decongestant

    If you often find yourself confused about appropriate and satisfactory medicine, Allegra Allergy Medicine With Decongestant should be your first option for buying. The allegra allergy medicine with decongestant twice daily, is great for year-round and it is portable. Use allegra childrens liquid for indoor and outdoor allergies, including seasonal allergies and pet allergies. This berry flavored allergy medicine is made with the active ingredient fexofenadine, a non drowsy antihistamine.

    Most importantly, the allegra allergymedicine withdecongestant is chewable and it is much cheaper.

    Almost all customers opine that the medicines are fine and they dissolve really quickly in the mouth. In addition, they say that the medicine is easy to remove from the blister pack, unlike other meds. Further, a few strongly agree that the medicine is used to use a different allergy medication until they start getting chronic sinus infections. In short, at the price, they believe that they got a steal of a deal with it.

    Top Customer Quotes:

    • This works fast and it is best for high quality.
    • This is the perfect solution for kids with allergies and asthma.
    • This is good for food allergies and it is better than Zyrtec.
    • This is inactive and it is best for relief of allergy symptoms.

    RELATED ARTICLES

    Most Popular